Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 13, 2021Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 13, 2021, 1:20 PM CDT for Williamson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2021, 1:20 PM CDT (18:20 UTC)
Expired
Aug 13, 2021, 1:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Williamson County, TN

The radar

The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 1:29 PM CDTTSTM WND DMGNolensville, TNMULTIPLE TREES DOWN IN THE NOLENSVILLE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS84 KOHX 131820
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Fri Aug 13 2021
 
TNZ027-059-062-131845-
Rutherford TN-Williamson TN-Davidson TN-
120 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of south central
Davidson, west central Rutherford and northeastern Williamson
Counties through 145 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 10 miles east of Franklin, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville. 

This includes the following highways...
 Interstate 24 between mile markers 63 and 64.
 Interstate 840 near mile marker 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3586 8675 3602 8675 3602 8660 3586 8655
TIME...MOT...LOC 1820Z 268DEG 5KT 3596 8667 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:27 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 13, 12:27 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1227 PM CDT Fri Aug 13 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

All is quiet for us here in the Mid State this morning.
Temperatures range from the upper 60s to upper 70s, and dew
points are only a few degrees lower. This is making for another
muggy start to the day. Satellite imagery is giving us a good look
at residual outflow from rain and storms last night over Kentucky.
This feature will sag southward this morning and become a
potential focus for thunderstorm development this afternoon. Some
computer models, notably the last several runs of the HRRR, show
spotty convection waiting to initiate until late afternoon.
However, in weak flow regimes, outflow boundaries are key in
where storms develop. Forecast soundings indicate negligible
shear profiles, sufficient CAPE, and workable PWATs. Thus, an
isolated storm or two may develop by late morning. However,
scattered thunderstorms will increase in coverage as we reach
convective temperatures by early to mid afternoon. Forecast DCAPE
values and steep low-level lapse rates suggest a threat for strong
to severe downburst winds with any of the storms that do develop.
The SPC has included the northern half of our area in a Marginal
Risk (1 out of 5) for severe storms. Be aware that storms will
develop quickly, especially if you have plans to be outdoors.
Activity should dissipate after sunset as temperatures retreat
into the 70s. Some locations may already be cooler as a result of
afternoon rain.

Expect scattered afternoon thunderstorms again on Saturday and
Sunday, with the highest concentration of activity along and south
of Interstate 40. Attention turns to the south at the start of
next week, as Fred (currently forecast to become a Tropical Storm
later today) moves northward into Alabama and Georgia. While
Fred's track next week remains highly uncertain, remnant tropical
moisture has the potential to reach our eastern counties Monday
into Tuesday. Assuming this happens, it would provide eastern
Middle TN with slightly higher rain chances. Medium-range
guidance remains inconsistent from mid to late week, with the
exception being daily afternoon rain chances. An upper level
system may approach the Ohio and Tennessee Valleys by late week,
but confidence is very low right now.

Overall, temperatures will be near normal the next seven days.
This will give us a bit of a break from the intense heat we have
been dealing with the past several days. WPC QPF averages 1-2"
over the next 7 days, with locally higher amounts possible.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered thunderstorms could affect the terminals through the
evening. Tried to pin down the hours of greatest chance with tempo
groups. CSV/MQY could deal with MVFR/IFR fog during the morning
and CKV cigs might drop to MVFR around the same timeframe. Winds
will be predominately out of the SW today unless a thunderstorm
outflow moves over the terminal. A surface front will sink south
of the terminals this evening which will cause winds to decrease
below 5 kts and become northerly.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Schaper
AVIATION........Reagan
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Fri Aug 13 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today across the mid state. Some
of these storms may produce strong wind gusts and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Aug 13, 12:16 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT Fri Aug 13 2021

TNZ060-061-075-131800-
Bedford TN-Maury TN-Marshall TN-
1216 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of central Marshall,
southeastern Maury and west central Bedford Counties through 100 PM
CDT...

At 1215 PM CDT, Doppler radar was tracking strong thunderstorms near
Lewisburg, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewisburg, Chapel Hill, Cornersville, Belfast and Farmington.

This includes Interstate 65 between mile markers 30 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3552 8696 3571 8672 3571 8668 3570 8667
      3570 8666 3569 8666 3551 8650 3536 8684
TIME...MOT...LOC 1715Z 235DEG 12KT 3549 8683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 13, 12:37 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 PM CDT Fri Aug 13 2021

TNZ094-095-131830-
Lawrence TN-Giles TN-
1237 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of east central
Lawrence and western Giles Counties through 130 PM CDT...

At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lawrenceburg, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Pulaski and Goodspring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3508 8726 3525 8737 3535 8702 3508 8695
TIME...MOT...LOC 1737Z 257DEG 10KT 3519 8720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 13, 12:57 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1257 PM CDT Fri Aug 13 2021

TNZ062-131845-
Rutherford TN-
1257 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...

At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smyrna, or near Murfreesboro, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne and Walterhill.

This includes the following highways...
 Interstate 24 between mile markers 68 and 79.
 Interstate 840 between mile markers 49 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3582 8654 3600 8656 3600 8637 3585 8629
TIME...MOT...LOC 1757Z 265DEG 8KT 3592 8646

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 13, 1:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Fri Aug 13 2021

TNZ027-059-062-131845-
Rutherford TN-Williamson TN-Davidson TN-
120 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of south central
Davidson, west central Rutherford and northeastern Williamson
Counties through 145 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 10 miles east of Franklin, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville.

This includes the following highways...
 Interstate 24 between mile markers 63 and 64.
 Interstate 840 near mile marker 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3586 8675 3602 8675 3602 8660 3586 8655
TIME...MOT...LOC 1820Z 268DEG 5KT 3596 8667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:16 PM CDTSpecial Weather StatementOHXMarshall44 min
Aug 13, 12:37 PM CDTSpecial Weather StatementOHXGiles53 min
Aug 13, 12:57 PM CDTSpecial Weather StatementOHXRutherford48 min
Aug 13, 1:05 PM CDTSevere Thunderstorm WarningOHXRutherford25 min
Aug 13, 1:31 PM CDTSpecial Weather StatementOHXWilson29 min
Aug 13, 1:40 PM CDTSpecial Weather StatementOHXWilliamson50 min
Aug 13, 2:03 PM CDTAreal Flood AdvisoryOHXWilliamson117 min
Aug 13, 2:38 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne2 hr
Aug 13, 2:47 PM CDTAreal Flood AdvisoryOHXDavidson118 min
Aug 13, 2:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson39 min
Aug 13, 2:53 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry2 hr
Aug 13, 2:56 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Williamson2 hr
Aug 13, 3:24 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry51 min
Aug 13, 3:28 PM CDTFlash Flood WarningOHXHickman, Humphreys, Perry2 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.